It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=miz_understood]Gosh, where to begin?....I had surgery in November of 2004 for a 7inch long hernia on an old incision site from a previous kidney surgey in 1994...all went well, until January, when the hernia reopened and surgery had to be scheduled again...I did notice, this time around, beforehand the pain was rather intense, my Dr put me on Lortab 7.5, until the surgery was scheduled for Feb 22...my 3 hour laproscopic surgery turned into 10 hours of major surgery leaveing me with over 150 stapes and 9 incisions, my pain it seems was due to fact, that my kidney and colon had slipped thru the hernia and were being strangled.
After 5 days in the hospital on a morphine pump, I was sent home with Lortab 5/5, a week later my Dr swithed to lortab 7.5, on my next visit he discovered some irritation on one of the incisions and switched me to percocet and put me on a stong antibiotic.
All and all, I have been on some form of pain meds since January 9th...I do not over use them, I take them as perscibed or even less, my pain is still very intense....but my fear is, the pills make me tired but when I wake up, my legs are killing me and jerky, I am sweaty and uncomfortable and now after reading several posts am scared to death, that my body has become dependant on these pain meds.
There is no way for me to stop them now, at times the pain is so bad I can barely take a breath...

How can I tell if I already have a problem on my hands?[/QUOTE]

If you have pain there is nothing you can do but take medicine to relieve the pain. Opiates dont hurt the body in any way if they are taken as prescribed. Yes your body becomes dependant on them after taking them for a while, but people in pain take them their whole lives and live relatively pain free and die old and happy. It sounds like you have become dependant on them which is ok. Dont run out of them and you have no worries. If you ever get to a point that you feel like you could do without them, talk to your doctor about it. You can do an extremely slow taper off of them, or he can switch you to another opiate that is easier to taper off of. The bad stories you read about are from people who try to quit cold turkey or taper off way too quickly. Your body is not being affected negatively by these pills if you are taking them for pain(they dont hurt you even if you take them and you arent in pain). Your body is just telling you that it wants the medicine, thats all. The tylenol in those pills is far worse for you than the actual opiate.





All times are GMT -7. The time now is 08:59 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!